Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

August 16, 2012Adair County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 16, 2012, 8:13 PM CDT for Adair County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 8:13 PM CDT (01:13 UTC)
Expired
Aug 16, 2012, 8:45 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County Adair County, OK

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WWUS84 KTSA 170113
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT THU AUG 16 2012

OKZ069-170145-
ADAIR OK-
813 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN ADAIR

AT 813 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BALLARD...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WESTVILLE...BALLARD AND WATTS.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3616 9456 3596 9452 3595 9453 3600 9480
      3616 9480
TIME...MOT...LOC 0113Z 278DEG 30KT 3608 9472

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:16 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Aug 16, 3:16 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT THU AUG 16 2012

.DISCUSSION...
SURFACE ANALYSIS SHOWS SUBTLE PRE-FRONTAL TROF STRETCHING FROM FAR
NW AR INTO CNTRL OK...WITH TRUE COLD FRONT ACROSS FAR NWRN PORTIONS
OF THE FORECAST AREA INTO WCNTRL OK. HAVE SEEN ISOLATED
STRONG/SEVERE STORMS DEVELOP ALONG THE LEADING BOUNDARY...WITH
ACTIVITY BEGINNING TO FORM ALONG THE FRONT. SHEAR REMAINS QUITE
MEAGER...BUT HIGH INSTABILITY (SBCAPES AROUND 2000-3000 J/KG) WILL
CONTINUE TO SUPPORT A FEW SEVERE STORMS INTO THE EVENING...WITH
DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN LIKELY AS
WELL GIVEN SLOW STORM MOVEMENT.

FRONT EXPECTED TO DRIFT INTO SE OK OVERNIGHT...THEN STALL NEAR THE
RED RIVER/NRN TX FOR THE NEXT FEW DAYS. WITH NWLY UPPER FLOW IN
PLACE...COULD SEE A FEW ROUNDS OF SHOWERS/THUNDERSTORMS...WITH THE
BEST CHANCES LOOKING TO BE FRIDAY NIGHT INTO SATURDAY. ANOTHER WAVE
COMING THROUGH IN THE NW FLOW SHOULD EVENTUALLY PUSH MOST OF THE
ACTIVITY S OF THE FORECAST AREA BY SUNDAY.

HAVE KEPT THE FORECAST DRY LATER SUNDAY INTO EARLY NEXT WEEK...BUT
WILL INTRODUCE LOW POPS LATER TUESDAY INTO WEDNESDAY AS ECMWF
REMAINS CONSISTENT IN DROPPING A STRONGER UPPER WAVE INTO THE
CNTRL/SRN PLAINS.

CLOUD COVER/PRECIP EXPECTED TO HOLD DAYTIME TEMPS BELOW SEASONAL
NORMS THROUGH THE WEEKEND...WITH A MODEST WARMING TREND INTO NEXT
WEEK. GENERALLY BLENDED THE MET/MAV FOR THE NEXT FEW DAYS...AND
STAYED FAIRLY CLOSE TO MEX NUMBERS INTO THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  87  64  86 /  50  20  50  30
FSM   72  92  69  88 /  50  30  60  40
MLC   70  92  67  88 /  50  40  60  40
BVO   64  87  59  87 /  40  20  40  20
FYV   66  86  61  85 /  60  20  40  30
BYV   65  85  60  82 /  60  20  30  20
MKO   69  90  64  88 /  50  30  60  40
MIO   66  86  61  84 /  50  20  20  20
F10   70  90  66  87 /  50  30  60  40
HHW   72  92  70  88 /  30  40  60  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....18
Hazardous weather outlook, Aug 16, 4:30 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT THU AUG 16 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
430 PM CDT THU AUG 16 2012

...SEVERE THUNDERSTORM THREAT WILL CONTINUE INTO THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A COLD
FRONT CURRENTLY MOVING INTO NORTHEAST OKLAHOMA. ADDITIONAL
THUNDERSTORM
DEVELOPMENT IS EXPECTED INTO THE EVENING HOURS ALONG THE FRONTAL
BOUNDARY. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH DAMAGING WINDS AND
HAIL BEING THE MAIN THREATS. THE SEVERE POTENTIAL WILL BEGIN TO
WANE SOMEWHAT TOWARD LATE EVENING AS INSTABILITY DECREASES.

HOT CONDITIONS WILL CONTINUE SOUTH OF THE FRONT INTO THE EVENING
HOURS. THE HEAT...GUSTY WINDS...AND CONTINUED DRY FUELS WILL RESULT
IN AN ELEVATED FIRE DANGER. OUTFLOWS IN THE VICINITY OF
THUNDERSTORMS COULD ALSO RESULT IN A QUICK RISE IN WIND SPEED AS
WELL AS ERRATIC WIND DIRECTIONS THAT COULD CAUSE FIRE FIGHTING
ISSUES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO STALL WITHIN THE VICINITY OF THE RED
RIVER FRIDAY AND SATURDAY. THUNDERSTORM CHANCES WILL REMAIN NORTH
OF THE STALLED BOUNDARY. A SECONDARY PUSH OF DRIER AIR WILL
ADVANCE THE FRONT FURTHER SOUTH BY SUNDAY...WHICH WILL MARK THE
BEGINNING OF A PERIOD OF SETTLED WEATHER THAT WILL LIKELY CONTINUE
INTO THE EARLY PART OF THE NEXT WORK WEEK. TOWARD THE MIDDLE OF
NEXT WEEK...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
AREA...INCREASING THUNDERSTORM CHANCES ONCE AGAIN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Aug 16, 6:46 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             BIXBY                   35.94N 95.88W
08/16/2012  E0.75 INCH       TULSA              OK   BROADCAST MEDIA

&&

SFP
Local storm report, Aug 16, 7:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     4 SSE BROKEN ARROW      36.00N 95.76W
08/16/2012                   WAGONER            OK   BROADCAST MEDIA

            SEVERAL TREES DOWN AND A FENCE DOWN NEAR 101ST STREET AND
            THE CREEK TURNPIKE.

&&

SFP
Special weather statement, Aug 16, 7:25 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT THU AUG 16 2012

OKZ060-064-066-170100-
CREEK OK-OKMULGEE OK-TULSA OK-
725 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK...NORTHWESTERN OKMULGEE AND SOUTHERN TULSA

AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
KELLYVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...LIBERTY...HECTORVILLE...
GLENPOOL...MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3601 9589 3579 9593 3581 9625 3602 9625
TIME...MOT...LOC 0025Z 272DEG 17KT 3593 9614
Local storm report, Aug 16, 7:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND GST     INOLA                   36.15N 95.51W
08/16/2012  M55.00 MPH       ROGERS             OK   STORM CHASER

            WIND MEASURED ALONG HIGHWAY 412 NEAR KINX RADAR SITE.

&&

BAS
Local storm report, Aug 16, 7:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
754 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND GST     INOLA                   36.15N 95.51W
08/16/2012  M55.00 MPH       ROGERS             OK   STORM CHASER

            WIND MEASURED ALONG HIGHWAY 412 NEAR KINX RADAR SITE.

&&

BAS
Special weather statement, Aug 16, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT THU AUG 16 2012

OKZ069-170145-
ADAIR OK-
813 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN ADAIR

AT 813 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BALLARD...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WESTVILLE...BALLARD AND WATTS.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3616 9456 3596 9452 3595 9453 3600 9480
      3616 9480
TIME...MOT...LOC 0113Z 278DEG 30KT 3608 9472

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:05 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner25 min
Aug 16, 7:11 PM CDTSevere Thunderstorm WarningTSADelaware20 min
Aug 16, 7:25 PM CDTSpecial Weather StatementTSATulsa35 min
Aug 16, 7:27 PM CDTFlash Flood WarningTSAFranklin, Madison2 hr
Aug 16, 7:38 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison, Washington37 min
Aug 16, 9:29 PM CDTFlash Flood WarningTSAFranklin, Madison97 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.